MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system jet 7 reperfusion catheter (jet7) and a velocity.During the procedure, the jet7 was stretched upon removal.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 60 reperfusion catheter (ace60), a velocity and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician completed one pass using the neuron max, ace60 and velocity.Upon removal of the ace60, the physician noticed that the distal end of the ace60 was stretched.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68) and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2020-00201.1.Section b.Box 5.Describe event or problem.2.Section d.Box 1.Brand name.3.Section d.Box 4.Lot #.4.Section d.Box 4.Expiration date.5.Section d.Box 4.Unique identifier.6.Section d.Box 4.Catalog #.7.Section g.Box 5.510(k) #.8.Section h.Box 4.Device manufacture date.Results: the ace60 was kinked approximately 3.5, 73.0, and 103.0 thru 104.5 cm from the hub.The ace60 was stretched approximately 106.0 thru 151.0 cm from the hub.Conclusions: evaluation of the returned ace60 confirmed that the catheter was stretched.If the ace60 is retracted against resistance, damage such as stretching may occur.During the functional test, resistance was encountered while attempting to advance the returned ace60 through a demonstration neuron max due to the stretched distal shaft, and the ace60 could not be advanced any further.Further evaluation of the returned ace60 revealed kinks along the catheter shaft.Some of these kinks may have occurred during use and some may be incidental to the reported complaint.Evaluation of the returned neuron max revealed a kink.The root cause of this damage could not be determined.However, the kink in the neuron max may have contributed to the stretched distal shaft of the ace60.During the functional test, resistance was encountered while attempting to advance a demonstration ace60 through the returned neuron max due to the kink, and the ace60 could not be advance any further.A jet7 device was not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 1.3005168196-2020-00943 h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9713200
Report Number3005168196-2020-00201
Device Sequence Number2401310
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public00814548019925
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model Number5MAXJET7KIT
Device Catalogue Number5MAXJET7KIT
Device Lot NumberC17889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005